Increase in zoloft question

Jennifer - posted on 09/09/2012 ( 2 moms have responded )

19

0

1

Hi Everyone....



Our (foster) son has been on Zoloft (prescribed by a psychiatrist) to help for anxiety. We have seen great improvement, but were still seeing lots of anxiety type issues, even though he's been settled in our house for quite sometime.



The doctor increased the Zoloft from 12.5mg (smallest dose) to 25mg. We have noticed a huge improvement in him having so much less anxiety, however we have also noticed he can no longer process, or understand things he could before the increase. There were "things he knew" before the increase and he no longer knows them. He cannot interpret information correctly, and asks questions we know he knows the answers to.



Anyone know what could be causing this? We have already contacted his psychiatrist, but really want to figure out if this could be causing the lack of knowledge and skills.



thanks

2 Comments

View replies by

Jennifer - posted on 09/09/2012

19

0

1

Trust me. Our plan is to get him into therapy ASAP and deal with his anxiety and behavioral issues and not just medicate. I do think the increase has caused this issue of lack of processing, and honestly, an overall lack of intelligence that he had before.



This child came to us on so many drugs, and because some of them were so messed up, (as they had been prescribed by a pediatrician only) we had to place him on others until some therapeutic approaches have time to work. Our plan is to one day have a drug-free child, but we're sadly, a long way from that. I wish these addict parents would think of that when they're using while pregnant. The results last a lifetime

Vicki - posted on 09/09/2012

380

0

175

I'm not a doctor but it sounds very coincidental that these changes occured when the dosage was increased. You mentioned that he is under the care of a phychatrist. Does this dr just manage the drugs being taken or his the phychatrist managing the anxiety as well? I feel like meds and councelling go hand in hand. I feel like councelling is definately needed to help him cope with it and help manage it. Cant help but feel like meds are just a temporary "break" from the problem, meds are just the bandage on the wound but what about the wound itself?

If the meds are used to manage such things like mood depression, anxiety etc etc why wouldnt the brain react to meds that have been incresed, maybe the dosage is too high for him?

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms